# SDR CA990323016

- Difficulty date: March 23, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech A100
- Engine: Pwa PT6A28
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: CEETS5575
- Condition: Contaminated
- Location: Air Distribution
- Component: 9738000033
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) IN CLIMB THROUGH 9,700 FEET, THE CREW NOTICED SMOKE IN THE COCKPIT AND RETURNED TO LAND IMMEDIATELY.  SMOKE DISSIPATED DURING DESCENT.  MAINTENANCE FOUND THE RIGHT ENGINE HAD AN ACCUMULATION OF OIL IN THE COWLINGS COUPLED WITH A LOOSE OIL LINE AND AN OIL SATURATED AMBIENT AIR DUCT.  THIS DUCT FEEDS THE BLEED AIR CONTROL PACK WITH AMBIENT AIR MIXED WITH ENGINE BLEED AIR WHICH, IN TURN, IS DISTRIBUTED INTO THE AIRCRAFT.  THE SYSTEM WAS MONITORED FOR THE NEXT 25 HOURS WITH NO RECURRENCE.
